What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 28, 4:47 PM MST, 4 hours 11 minutes earlier. Its key messages:
- Scattered showers and thunderstorms expected Saturday and Sunday with a marginal to slight risk of severe weather including large hail and damaging winds.
- Critical fire weather conditions are expected in central and northern Carbon County on Saturday; elevated fire weather concerns are expected on Sunday.
- Warm temperatures and daily coverage of isolated to scattered afternoon and evening showers and thunderstorms expected for Monday through Saturday.
Area forecast discussion, Jun 28, 4:47 PM MST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
547 PM MDT Sat Jun 28 2025
.KEY MESSAGES...
- Scattered showers and thunderstorms expected Saturday and
Sunday with a marginal to slight risk of severe weather
including large hail and damaging winds.
- Critical fire weather conditions are expected in central and
northern Carbon County on Saturday; elevated fire weather
concerns are expected on Sunday.
- Warm temperatures and daily coverage of isolated to scattered
afternoon and evening showers and thunderstorms expected for
Monday through Saturday.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 150 PM MDT Sat Jun 28 2025
Cumulus field beginning to setup across the CWA with a few
echoes noted just east to southeast of Laramie County, with
activity in Colorado already producing a few strikes of
lightning. Lapse rates remain steep on environmental analysis,
but noteworthy instability is limited to just the Nebraska
Panhandle with 500 J/kg or less for Wyoming border and westward,
and shear is near non-existant. Heating and mixing should
continue to contribute to development through this evening, with
high based thunderstorms expected (surface moisture remains
abysmal, with most RH values in the 20's to teens and dewpoints
struggling to make it past 50 degrees). High resolution guidance
is indicating we'll see our initial rounds developing over the
next few hours and spread eastwards, particularly across
Niobrara and Goshen Counties in Wyoming and the northern half of
the Nebraska Panhandle, but the NAM Nest is also pinging
additional development spreading into these areas beginning
again this evening and into the nighttime hours and re-igniting
another round of stronger to severe storms. Regardless, any
storms that do form will have the potential for hail and strong
wind gusts, and activity even along and west of the I-25
corridor can't rule out stronger wind gusts due to the inverted
V soundings thanks to the dry conditions at the surface. On the
note of dry conditions, breezy winds and low relative humidities
are continuing to fuel the ongoing Red Flag Warning for Carbon
County, continuing into this evening before winds lessen and RH
values rise back above critical thresholds.
Moisture should overspread the region on Sunday and, alongside
the slowly propagating backdoor cold front, should bring more
temperate conditions as highs drop back down into the 70's to
80's, alongside a more widespread shower and thunderstorm risk
for the day. High resolution models are much more excited for
areas in Laramie County for the day, with the HREF paintball for
reflectivity 40 dBZ or greater coloring in almost the entire
county. While overall instability will be a bit lower for the
day compared to Saturday, soundings show a favorable profile for
hail development, so expect the potential for strong winds and
large hail, encompassing from the Laramie Range eastwards.
Further west though, another round of dry surface conditions
with RH values into the teens and breezy winds could bring
another round of enhanced fire weather conditions. On the fence
currently if we'll see 3 hours of critical conditions though,
and will coordinate with the evening shift to determine if
smaller red flag warning may be needed tomorrow or not.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 150 PM MDT Sat Jun 28 2025
Monday...Temperatures about the same as on Sunday, with low level
upslope east winds and 700 mb temperatures near 10 Celsius. Despite
adequate low and mid level moisture, we should see a decrease in
coverage of showers and thunderstorms due to ridging aloft.
Tuesday...A warming trend develops as 700 mb temperatures rise to
near 15 Celsius. Adequate moisture aloft for isolated to widely
scattered late day showers and thunderstorms, mainly east of I-25.
Wednesday...The warming trend continues as 700 mb temperatures reach
16 Celsius. Moisture looks similar to Tuesday, thus we anticipate
isolated late day showers and thunderstorms.
Thursday-July 4th...Similar temperatures to Wednesday with 700 mb
temperatures near 16 Celsius. Adequate low and mid level moisture
again, thus isolated to scattered late day showers and thunderstorms
expected. Looks like decent weather for outdoor holiday activities.
Saturday...Although ridging aloft builds overhead, there should
still be adequate low and mid level moisture for scattered afternoon
and evening showers and thunderstorms. Slightly cooler temperatures
expected for most locations.
&&
.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 543 PM MDT Sat Jun 28 2025
The main aviation concern this evening remains shower and
thunderstorm activity capable of producing very strong and
erratic winds. This is possible at all terminals, and may be
difficult to detect in advance. Therefore, TEMPO or PROB30
groups are present at all terminals for the next several hours.
While this activity will decrease in coverage after about 03z,
isolated lingering showers may continue until as late as 09z,
particularly near KCDR or KAIA.
Brief CIG reductions are expected at KCDR Sunday morning with a
modest cold front sweeping through. This should clear out mid to
late morning, with steady east to northeast winds over the High
Plains. Another round of scattered thunderstorms is expected
Sunday afternoon and evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 9 PM MDT this evening for WYZ421-422-
427.
NE...None.
&&
SHORT TERM...CG
LONG TERM...RUBIN
AVIATION...MNHazardous weather outlook, Jun 28, 7:36 PM MST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
836 PM MDT Sat Jun 28 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-300245-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
836 PM MDT Sat Jun 28 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...TONIGHT
Isolated thunderstorms will end by midnight, roughly north of a
Rawlins to Scottsbluff line. The strongest storms will produce
wind gusts up to 50 mph.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
- Showers and thunderstorms anticipated again on Sunday, with a
few stronger storms including large hail and strong winds
possible from the Laramie Range eastwards.
- Elevated fire weather concerns for Carbon County possible again
on Sunday, but Red Flag conditions not anticipated.
.Spotter information statement...
Spotter activation will not be needed.
Rubin
In the hours before
Local storm report, Jun 28, 7:00 PM MST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
800 PM MDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Tstm Wnd Gst 2 NE Rawlins 41.80N 107.20W
06/28/2025 M67 MPH Carbon WY ASOS
ASOS station KRWL 1 ENE Rawlins.
&&Special weather statement, Jun 28, 7:09 PM MST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
809 PM MDT Sat Jun 28 2025
NEZ002-003-021-290300-
Box Butte NE-Dawes NE-Morrill NE-
809 PM MDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT BOX BUTTE...NORTHEASTERN MORRILL
AND SOUTHEASTERN DAWES COUNTIES THROUGH 900 PM MDT...
At 808 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hemingford, or 15 miles northwest of Alliance, moving northeast at 60
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Alliance, Hemingford, Box Butte Campground, Box Butte County
Fairgrounds, Box Butte Reservoir, Berea, Alliance Municipal Airport,
Wild Horse Butte, and Box Butte Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4226 10343 4263 10298 4254 10277 4244 10277
4244 10275 4210 10274 4209 10271 4201 10270
4200 10267 4176 10268
TIME...MOT...LOC 0208Z 242DEG 52KT 4224 10310
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
NatoliSpecial weather statement, Jun 28, 7:11 PM MST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
811 PM MDT Sat Jun 28 2025
WYZ106>108-290300-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
811 PM MDT Sat Jun 28 2025
...GUSTY SHOWERS WILL IMPACT SOUTHERN NIOBRARA...NORTHWESTERN GOSHEN
AND NORTHEASTERN PLATTE COUNTIES THROUGH 900 PM MDT...
At 811 PM MDT, Doppler radar was tracking gusty showers along a line
extending from Sandy Beach Campground to near Dwyer Junction.
Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Guernsey, Glendo, Hartville, Sibley Peak, Glendo State Park, Register
Cliff State Historic Site, Sandy Beach Campground, Reno Cove
Campground, Sandy Cove Campground, Two Moon Campground, Guernsey
State Park, Oregon Trail Ruts State Historic Site, Dwyer Junction,
Bennett Hill Campground, and Cassa.
This includes Interstate 25 in Wyoming between mile markers 91 and
112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4222 10449 4220 10510 4250 10506 4262 10470
4261 10452
TIME...MOT...LOC 0211Z 275DEG 22KT 4254 10492 4230 10498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NatoliLocal storm report, Jun 28, 7:15 PM MST, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
815 PM MDT Sat Jun 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM Tstm Wnd Gst 8 S Sibley Peak 42.32N 105.05W
06/28/2025 M60 MPH Platte WY Mesonet
WY1. Coleman WYDOT.
&&
RubinSpecial weather statement, Jun 28, 8:15 PM MST, 43 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
915 PM MDT Sat Jun 28 2025
NEZ095-WYZ102-290415-
North Sioux NE-Niobrara County WY-
915 PM MDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SIOUX AND
NORTHEASTERN NIOBRARA COUNTIES THROUGH 1015 PM MDT...
At 914 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Lance Creek to 16 miles south
of Redbird to 9 miles northwest of Van Tassell. Movement was east at
30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mule Creek Junction, Montrose, Redbird, and Lance Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4337 10406 4300 10405 4300 10374 4274 10365
4267 10429 4291 10447 4315 10481 4350 10454
4351 10435
TIME...MOT...LOC 0314Z 255DEG 26KT 4313 10464 4300 10435 4276 10424
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
NatoliSpecial weather statement, Jun 28, 8:16 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
916 PM MDT Sat Jun 28 2025
WYZ103>105-109-110-113>115-290415-
Shirley Basin WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-North Laramie Range WY-
Central Carbon County WY-Ferris/Seminoe/Shirley Mountains WY-
Laramie Valley WY-Snowy Range WY-
916 PM MDT Sat Jun 28 2025
...GUSTY SHOWERS WILL IMPACT NORTHEASTERN CARBON AND NORTH CENTRAL
ALBANY COUNTIES THROUGH 1015 PM MDT...
At 916 PM MDT, Doppler radar was tracking gusty showers along a line
extending from 10 miles northeast of Hanna to 9 miles southeast of
Fort Steele Historic Site. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hanna, Medicine Bow, Elk Mountain, Turpin Reservoir, McFadden, Bow
River Campground, and Arlington.
This includes Interstate 80 in Wyoming between mile markers 231 and
274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4214 10565 4138 10637 4156 10711 4218 10650
TIME...MOT...LOC 0316Z 260DEG 20KT 4198 10643 4166 10684
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Natoli